MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER; SURESTEP FOLEY KIT

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER; SURESTEP FOLEY KIT
Model Number A899914
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Use of Device Problem (1670)
Health Effect - Clinical Codes Reaction (2414); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was confirmed as user-related.Visual inspection noted two photo samples were received.The event inferred that once the products reached the hospital, the nurses relabeled the products with their own label to help identify latex and non-latex products.Visual evaluation noted one of the photo samples had one product with the "non-nrl" label on it properly relabeled with a "non-latex" sticker.The photo also showed two samples that did not have the "non-nrl" label with the proper "this product contains latex" stickers.The other photo sample showed a foley tray without the "non-nrl" label improperly relabeled with a "non-latex" sticker.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution this product contains natural rubber latex which may cause allergic reactions.".
 
Event or Problem Description
It was reported that the patient had an incident last week when a latex kit was inserted into the patient who had a latex allergy.The central supply manager at the hospital stated that it was due to human error on a few different levels.The hospital struggled with being able to easily identify those kits quickly, because before the kits that were latex free had "nrl" on the front, but now there is not an easy identifier.Per additional information received from the central supply manager on 11oct2019, the hospital stated that the staff incorrectly placed the non-latex sticker on the kit.The supply manager stated this was allowing too much room for human error by having to place the stickers on the kits because nursing was having a difficult time identifying the products.The hospital asked if bard is doing anything to address it.Per additional information received from the central supply manager on 16oct2019, she confirmed that the caution statement was on the side of the kit.The patient received medication in the hospital for the latex reaction.The name of the medication was currently not known.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
SURESTEP FOLEY KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9290431
Report Number1018233-2019-07124
Device Sequence Number19376333
Product Code EZC
UDI-Device Identifier00801741074004
UDI-Public(01)00801741074004
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model NumberA899914
Device Catalogue NumberA899914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;